Alert archive / Arizona / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood watch at Aug 8, 2016, 12:56 PM MST. It took effect at Aug 9, 2016, 2:33 PM MST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2016, 12:56 PM MST (19:56 UTC)
- In effect from
- Aug 9, 2016, 2:33 PM MST
- Expired
- Aug 10, 2016, 10:44 PM MST
- In force
- 32 hr
- Issued by
- NWS Phoenix, AZ
- Flood severity
- None
The text
As transmitted.
655 WGUS65 KPSR 081956 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 1256 PM MST MON AUG 8 2016 AZZ021>024-027-028-090400- /O.NEW.KPSR.FF.A.0002.160810T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA... PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE... FLORENCE 1256 PM MST MON AUG 8 2016 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. * FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING * ABUNDANT MOISTURE INTERACTING WITH THE SOUTHERN END OF A LOW PRESSURE SYSTEM WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE WILL PRODUCE VERY HEAVY RAINFALL WITH THE POTENTIAL TO CAUSE FLASH FLOODING. * MANY NORMALLY DRY WASHES WILL HAVE SOME FLOWING WATER AT ONE TIME OR ANOTHER. OF THOSE...SOME WILL BECOME FAR TOO DEEP TO CROSS SAFELY BY CAR OR FOOT. MANY LOW LYING AREAS WILL HAVE POTENTIAL TO BECOME COMPLETELY INUNDATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$ AJ
7 follow-up statements
518 WGUS65 KPSR 091121 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 421 AM MST TUE AUG 9 2016 AZZ021>024-027-028-100000- /O.CON.KPSR.FF.A.0002.160810T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA... PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE... FLORENCE 421 AM MST TUE AUG 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA AND WEST- CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ... ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. * FROM THIS AFTERNOON THROUGH WEDNESDAY EVENING. * ABUNDANT MOISTURE FROM TROPICAL STORM JAVIER...INTERACTING WITH THE SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM...WILL LEAD TO THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAIN. * THERE IS POTENTIAL FOR FLOOD OR FLASH FLOODING AS HEAVY RAIN CAN FALL IN A VERY SHORT TIME. NORMALLY DRY WASHES...CITY STREETS... AND LOW LYING AREAS CAN QUICKLY SWELL WITH WATER...SO MOTORISTS SHOULD DRIVE WITH CAUTION. FLOODING IS DIFFICULT TO SEE AT NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
270 WGUS65 KPSR 091611 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 911 AM MST TUE AUG 9 2016 AZZ021>024-027-028-100015- /O.CON.KPSR.FF.A.0002.160810T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA... PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE... FLORENCE 911 AM MST TUE AUG 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA AND WEST- CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ... ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. * FROM 5 PM MST THIS AFTERNOON THROUGH WEDNESDAY EVENING * ABUNDANT MOISTURE FROM FROM MEXICO INTERACTING WITH THE SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM WILL LEAD TO THE POTENTIAL FOR EXTENSIVE SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN. * THERE IS POTENTIAL FOR FLOODING OR FLASH FLOODING AS HEAVY RAIN CAN FALL IN A VERY SHORT TIME. NORMALLY DRY WASHES...CITY STREETS... AND LOW LYING AREAS CAN QUICKLY SWELL WITH WATER...SO MOTORISTS SHOULD DRIVE WITH CAUTION. FLOODING IS DIFFICULT TO SEE AT NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
808 WGUS65 KPSR 092133 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 233 PM MST TUE AUG 9 2016 AZZ021>024-027-028-101100- /O.EXT.KPSR.FF.A.0002.160809T2133Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA... PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE... FLORENCE 233 PM MST TUE AUG 9 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA AND WEST- CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ... ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. * THROUGH WEDNESDAY EVENING * ABUNDANT MOISTURE FROM MEXICO INTERACTING WITH THE SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM WILL LEAD TO THE POTENTIAL FOR EXTENSIVE SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...ESPECIALLY WEDNESDAY MORNING. * THERE IS POTENTIAL FOR FLOODING OR FLASH FLOODING AS HEAVY RAIN MAY FALL IN A VERY SHORT TIME. NORMALLY DRY WASHES...CITY STREETS...AND LOW LYING AREAS CAN QUICKLY SWELL WITH WATER...SO MOTORISTS SHOULD DRIVE WITH CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
618 WGUS65 KPSR 101145 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 445 AM MST WED AUG 10 2016 AZZ021>024-027-028-110145- /O.CON.KPSR.FF.A.0002.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA... PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE... FLORENCE 445 AM MST WED AUG 10 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA AND WEST- CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ... ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. * THROUGH THIS EVENING * ABUNDANT MOISTURE FROM MEXICO INTERACTING WITH THE SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM WILL LEAD TO THE POTENTIAL FOR EXTENSIVE SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN. * THERE IS POTENTIAL FOR FLOODING OR FLASH FLOODING AS HEAVY RAIN MAY FALL IN A VERY SHORT TIME. NORMALLY DRY WASHES...CITY STREETS...AND LOW LYING AREAS CAN QUICKLY SWELL WITH WATER...SO MOTORISTS SHOULD DRIVE WITH CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
507 WGUS65 KPSR 101551 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 851 AM MST WED AUG 10 2016 AZZ021>024-027-028-110000- /O.CON.KPSR.FF.A.0002.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA... PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE... FLORENCE 851 AM MST WED AUG 10 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA AND WEST- CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ... ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. * THROUGH THIS EVENING * ABUNDANT MOISTURE INTERACTING WITH A PACIFIC LOW PRESSURE SYSTEM WILL LEAD TO THE POTENTIAL FOR EXTENSIVE SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN. * THERE IS POTENTIAL FOR FLOODING OR FLASH FLOODING AS HEAVY RAIN MAY FALL IN A VERY SHORT TIME. NORMALLY DRY WASHES...CITY STREETS...AND LOW LYING AREAS CAN QUICKLY SWELL WITH WATER...SO MOTORISTS SHOULD DRIVE WITH CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
617 WGUS65 KPSR 102114 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 214 PM MST WED AUG 10 2016 AZZ021>024-027-028-110600- /O.CON.KPSR.FF.A.0002.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...QUARTZSITE...SALOME...NEW RIVER...MESA... PHOENIX...GLOBE...GILA BEND...APACHE JUNCTION...CASA GRANDE... FLORENCE 214 PM MST WED AUG 10 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA AND WEST- CENTRAL ARIZONA...INCLUDING THE FOLLOWING IN EAST-CENTRAL ... ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST MARICOPA COUNTY. IN WEST-CENTRAL ARIZONA...WEST CENTRAL DESERTS. * UNTIL 11 PM MST THIS EVENING * ABUNDANT MOISTURE INTERACTING WITH A PACIFIC LOW PRESSURE SYSTEM WILL LEAD TO THE POTENTIAL FOR SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN. * THERE IS POTENTIAL FOR FLOODING OR FLASH FLOODING AS HEAVY RAIN MAY FALL IN A VERY SHORT TIME. NORMALLY DRY WASHES...CITY STREETS...AND LOW LYING AREAS CAN QUICKLY SWELL WITH WATER...SO MOTORISTS SHOULD DRIVE WITH CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS AND LOW SPOTS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
843 WGUS65 KPSR 110544 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 1044 PM MST WED AUG 10 2016 AZZ021>024-027-028-110645- /O.CAN.KPSR.FF.A.0002.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 1044 PM MST WED AUG 10 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA AND WEST-CENTRAL ARIZONA HAS BEEN CANCELLED. THE ENHANCED THREAT FOR FLASH FLOODING IS SUBSIDING. LOCALIZED HEAVY RAINFALL WILL STILL BE POSSIBLE WITH INDIVIDUAL THUNDERSTORMS THROUGH THE OVERNIGHT HOURS. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$ INIGUEZ
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 8, 9:44 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 8, 9:44 AM MST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 944 AM MST MON AUG 8 2016 ...Heavy Rain possible Tuesday Night and Wednesday across Arizona... && .SYNOPSIS... Drier air moving into the region will confine thunderstorm activity to the higher terrain of eastern Arizona this afternoon. A return to an active monsoon pattern is likely Tuesday night and Wednesday as tropical moisture moves out of Mexico and into the Desert Southwest. Any storms that develop will have the potential to produce strong winds and very heavy rain. A warming and drying trend is then expected Thursday through early next week as high pressure builds across the Eastern Pacific and the Intermountain West. && .DISCUSSION... Another "low grade" Monsoon day today with meager moisture over our area. Hi-res models all depict only isolated storms today over the eastern third of AZ. This would include our higher terrain zone east of Phoenix. There are some indications of debris clouds making their way into the south-central AZ deserts late tonight and Tuesday morning. Meanwhile, tropical storm Javier was centered a little southeast of Cabo San Lucas. The storm will dissipate over the Baja Peninsula by Wednesday. But it will help send pre-existing moisture to its north into Arizona plus there will be moisture that emanates from the storm itself that will spill into the region. We've had tropical storm remnants flow over the region many times in the past - oftentimes with only minor impact. However, this time looks to be different due to troughing in the Westerlies which will bring dynamical forcing into the picture. Prime time for that forcing (over our forecast area) appears to be late Wednesday night. All in all, we are still looking at an initial phase of storm behavior Tuesday afternoon and evening that will be highly capable of producing very strong - even damaging - winds. Then transition to storms/showers mainly producing very heavy rain later Tuesday night through Wednesday. Thus, there will be flash flooding potential beyond the "run-of-the-mill" Monsoon situation. Because we are talking about convection though, timing/placement/amounts will be highly variable. Still a lot of variability amongst the models though there is consistency in the emphasis east of the Lower Colorado River Valley. More later. && .PREVIOUS DISCUSSION ISSUED 333 AM MST/PDT... Latest streamline analysis shows a well-defined upper low near Seattle while a ridge prevails across northern Mexico. Between these two systems, southwesterly flow is transporting anomalously dry air from the eastern Pacific into the Desert Southwest. Surface dewpoints early this morning have been as low as the upper 30s across southeastern California and southwestern Arizona. Latest SPC mesoanalysis indicates that PWATs have now dropped well below an inch in these areas. Forecast for today is very straightforward; Latest CAMs indicate that the dry southwesterly flow will confine isolated convection to eastern Arizona while above normal temperatures will persist across the region. To our south off the west coast of Mexico is Tropical Storm Javier which has been organized and visually impressive on satellite throughout its lifespan. In the vicinity of the strongest convection, cloud tops have exceeded -85C this morning. Latest models remain in relatively good agreement indicating the moisture associated with the tropical cyclone will surge northward Tuesday and Tuesday night, setting the stage for the beginning of an active period of monsoon weather. Initial surge of humidity will provide an ideal balance between the moisture needed to initiate convection and the dry air needed to generate downbursts. Latest global and convective-allowing models generally show inverted-V soundings, which will initially support storms with strong winds and blowing dust across portions of south-central Arizona. Latest GEFS plumes indicate as much as 1500-2000 J/kg of CAPE will be present Tuesday night while PWATs approach 2 inches, particularly in the Phoenix area. In addition to the aforementioned instability, latest models also indicate ample vorticity and jet-forced ascent associated with the persistent trough across the Pacific Northwest will be prevalent early Wednesday morning. Moistening profiles also suggest that the threats will quickly transition to heavy rain and flooding. The environment will then remain moist and favorable for additional scattered convection through Wednesday evening, again mainly across south-central Arizona. Forecast rain totals through late Wednesday night are generally around 1 inch in the Phoenix area, which is a bit above the GEFS mean. However, there will inevitably be areas that receive less rain and others that receive potentially up to 2-3 inches, which will result in localized flooding. Thursday will likely be a transition day as the axis of the aforementioned trough slides across the forecast area. This will produce a westerly flow and some initial drying in the mid and upper levels. PoPs were consequently lowered during this period. Thereafter, a warming and drying trend is likely through Sunday as an anticyclone in the eastern Pacific builds across the Intermountain West. && .AVIATION... South-Central Arizona Including KPHX, KIWA, and KSDL: Dry southwest flow aloft. Though 19z Mon, mostly clear skies. Light and variable wind under 6 knots. From 19z Mon to 03z Tue, sct clouds 12-14 thsd agl. Afternoon west winds 8 to 12 knots. Southeast California/Southwest Arizona including KIPL and KBLH: Dry southwest flow aloft. Through 19z Mon, clear skies. South wind 5 to 8 knots. From 19z Mon to 03z Tue, clear skies. Increasing south wind 12 to 22 knots, particularly Colorado River Valley. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Wednesday through Sunday... Wednesday through Sunday...tropical moisture from soon to be hurricane Javier, moving toward the southern tip of Baja Monday, will spread across central and southern Arizona in a dramatic way Tuesday night through Thursday. At the same time, a weak Pacific cold front will move through northern AZ Wednesday morning. This combination will lead to scattered to numerous rain showers, heavy at times across central and southern Arizona late Tuesday night through Wednesday night. Lingering showers will continue in the same area on Thursday. Much drier air in the wake of the cold front will spread into the region Friday and the weekend putting an end to shower activity. Minimum relative humidity Wednesday and Thursday will range from 30 percent in southeast California to near 70 percent in southern Gila County. Minimum relative humidity Friday and the weekend will range from 12 percent in southeast California to near 30 percent in southern Gila County. Afternoon southwest winds 5 to 15 mph each day. Fair overnight recovery is expected. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through Monday. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook...Twitter...and at weather.gov/phoenix DISCUSSION...AJ PREVIOUS DISCUSSION...Hirsch AVIATION...Vasquez FIRE WEATHER...Vasquez
Nearby
Flash Flood Watches in Arizona, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.